Husband has resumed zoloft after having taken it for a year and being weened off. It appeared to work the first time around. However, after being back on it for around 3 months he seems different. He is making impulsive decisions, isolating himself, distancing himself from friends and family. He appears devoid of any emotion, or feeling for anyone or anything. His behavior appears bizarre for him. He sleeps, refuses to participate in any activity unless forced. HE has left home and filed for separation , a decision he made within 15 minutes. He is living in isolated , less than adequate conditions and has no contact with friends or family unless it is absolutely necessary. He insists he is fine .
Even his best friend does not have contact. We have all tried to get him to go to the doctor for a medical evaluation just in case there is a problem with the zoloft. He refuses.....He is full speed ahead with the disolution of the marriage after 33 years. Until the moment he left, there was no clue that there was anything amiss, except the behaviors that would indicate the depression has returned........could any of these personality changes and behavioral changes be due to an adverse reaction this time to the zoloft? Keep in mind he has never mentioned leaving before or has NEVER been impulsive in his decisions. He attempts to remain totally isolated are very upsetting in this case.
I think it's safe to say that this behavior is being cause by his depression that the Zoloft is not controling.
I know...... Why did the Zoloft work before and not now? Who knows for sure, but what I do know is that I also had a second go around with Zoloft many years ago. It worked fine for the first few years I took it. Years later I tried to give it a shot again and it didn't work for nothing. I was at the max dosage and I might as well been taking a sugar pill. It had absolutly no theraputic effect on my severe depression. Why it worked the first time and not the second time? I have no clue.
I build up resistance to SSRI medication very fast, so perhaps your husband has the same problem.
What I do know is that the behavior of your husband that you described has (severly depressed) written all over it. The sooner your husband gets off Zoloft and on another "effective for him" AD medication the better.
Thank you for your comments. I truly wish there was someway to force a medical intervention before irretrievable damage is done to my marriage. I waiver back and forth between he is depressed and he truly is no longer in love. It is hard to give up when you are not really sure if the depression is at the root of this behavior.
The one thing that is a bit strange about his behavior is this "wanting to get a divorce thing" I could see this kind of behavior from someone that is Bi-polar, but in my case (Im unipolar) I fail to understand that behavior.
I am also married, and I have to do med changes every couple years (it's a real *****)
but, during this time I have in my dark abyss, I am more needy. My wife becomes the number one person in my life because she and my daugher are my only reason to live.
You see when you suffer from depression at this level, nothing really matters except the fear that the ones you love will leave you to suffer alone. Which in my case would be a sure death sentence, as without my wife and child I would with absolute certainty kill myself. Just no question about it. That's why (hard as it is) I always try to treat my Wife like Gold. She literally holds my life in her hands.
I guess it just depends on the person. I wonder if perhaps your husband is Bi-polar and is now experiencing a Manic episode. Somethime these manic episodes can result in very distructive beahior. You know, like impulsive behavior. Us Uni-polar folks seldome do anything risky. Were too damn worried about everything all the time to take a major risk.
Zoloft is not be a good medication for Bi-polar dissorder because it can sometime cause the "manic phase" to be even worse and longer in duration.
Keep a dailey jornal of his moods and behavior, See if over time you notices a cycling from lows to highs, There may be a pattern.
Regarding an intervention, well that a tough one. in most cases with depressive dissorders like this, the effected person must want help and be willing to seek that help.
In my case I would have cut off my arm to be free of the swurling tempist in my head that was destroying my quality of life. So you see, I went on a quest for answers and help to fix what I knew was abnormal.
Not all people are that pro-active.
Good luck and make sure you keep a log of his moods and behavior. If you can (at least for now) try not to argue with him. nothing good ever comes from arguing with a severly depressed person. When we are like that, nothing registers or makes any sence to us anyway.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.